Tornado, Hancock
- When
- May 29, 2:03 PM CST
- Where
- Hancock County, 15 mi N of Kiln
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.633, -89.433
A weak tornado touched down briefly causing no damage.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 29, 7:30 AM CST, 6 hours 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 830 AM CDT SUN MAY 29 2005 .UPDATE... QUICK UPDATE OF ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE FORECAST AREA THROUGH 400 PM INCLUDING THE COASTAL WATERS. LARGE AREA OF STORMS OVER SW LA AT THIS TIME HEADING THIS WAY AS WELL AS MORE ACTIVITY BEGINNING TO DEVELOP AHEAD OF THE MAIN LINE ACROSS SC LA. WILL MAKE FOR AN INTERESTING/WET AFTERNOON. && .DISCUSSION... COMPARATIVELY SPEAKING...MONDAY WILL BE BY FAR THE WETTEST DAY BETWEEN TODAY AND MEMORIAL DAY. COULD HAVE EASILY WENT WITH 100% COVERAGE FOR MEMORIAL DAY BUT DECIDED TO KEEP IT CATEGORICAL NORTH AND LIKELY SOUTH SINCE IT SHOULDNT RAIN ALL DAY BUT A GOOD PORTION OF IT. MID LEVEL RIDGING THAT HAS BROUGHT DROUGHT CONDITION WILL BE FORCED TO THE EAST FOR THE NEXT SEVERAL DAYS BUT SHOULD STILL SHOW ITSELF OVER THE EASTERN MOST PORTION OF THE AREA AND POPS HAVE BEEN CONFIGURED WITH THIS IN MIND. TODAY WILL SHOW THAT TRANSITION TAKING PLACE. SH/TS BEGINNING TO FIRE THIS MORNING IN RESPONSE TO A STRONG SHORT WAVE MOVING NORTH OF THE AREA AND THE LEFT FRONT QUAD OF A MODERATE JET BEGINNING TO NOSE INTO THE AREA FROM THE SW. SH/TS WILL CONTINUE TO INCREASE THROUGH THE DAY TODAY WITH A FEW POSSIBLY ACHIEVING SEVERITY ESPECIALLY IF THEY CAN TAKE ADVANTAGE OF ANY STRONG HEATING. THE UNUSUALLY STRONG UPPER LOW MOVING EAST THIS MORNING ACROSS NORTHERN MEXICO WILL BE RESPONSIBLE FOR EJECTING THESE SHORT WAVES IN THE MID LEVELS ACROSS THE REGION FOR THE NEXT SEVERAL DAYS. A SFC FRONT SFC REFLECTION OF THE MID LEVEL LOW WILL BE MOVING INTO THE AREA BEFORE BECOMING STATIONARY KEEPING A FOCUSING MECHANISM ACROSS THE AREA AFTER MONDAY. THIS SHOULD BE GOOD FOR US SINCE WE NEED SEVERAL DAYS OF RAIN. THE STRONGEST RAIN MAKING PROCESSES WILL BE HERE UNFORTUNATELY FOR MEMORIAL DAY BUT I THINK WE WILL TAKE WHAT WE CAN WHEN IT DECIDES TO OCCUR. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 69 83 70 / 80 50 80 60 BTR 85 71 83 72 / 60 50 80 50 MSY 87 75 85 73 / 40 50 70 40 GPT 88 74 84 72 / 30 50 60 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 17/8
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 AM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL 1 NW OCEAN SPRINGS 30.42N 88.81W
05/29/2005 1.25 INCH JACKSON MS EMERGENCY MNGR
REPORTED ALONG HIGHWAY 609 NORTH OF OCEAN SPRINGS. ALSO
GAUTIER REPORTED HAIL OF UNKNOWN SIZE.
&&
RICKSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1056 AM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291800- AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA- EAST FELICIANA LA-HANCOCK MS-HARRISON MS-IBERVILLE LA-JACKSON MS- LIVINGSTON LA-LOWER JEFFERSON LA-LOWER LAFOURCHE LA- LOWER PLAQUEMINES LA-LOWER ST. BERNARD LA-LOWER TERREBONNE LA- ORLEANS LA-PEARL RIVER MS-PIKE MS-POINTE COUPEE LA-ST. CHARLES LA- ST. HELENA LA-ST. JAMES LA-ST. JOHN THE BAPTIST LA-ST. TAMMANY LA- TANGIPAHOA LA-UPPER JEFFERSON LA-UPPER LAFOURCHE LA- UPPER PLAQUEMINES LA-UPPER ST. BERNARD LA-UPPER TERREBONNE LA- WALTHALL MS-WASHINGTON LA-WEST BATON ROUGE LA-WEST FELICIANA LA- WILKINSON MS- 1056 AM CDT SUN MAY 29 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL BE SPREADING ACROSS MUCH OF EAST-CENTRAL AND SOUTHEAST LOUISIANA...SOUTHERN AND COASTAL MISSISSIPPI THROUGH THE EARLY AFTERNOON HOURS. WHILE THE MAIN CONCERNS WILL BE MUCH NEEDED RAINFALL...SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL BETWEEN PENNY AND HALF DOLLAR SIZES...WIND GUSTS BETWEEN 40 AND 60 MPH AND OCCASIONAL TO FREQUENT LIGHTNING FROM 11 AM THROUGH 1 PM. RAINFALL MAY BECOME LOCALLY HEAVY BUT DUE TO EXTENSIVE DRY CONDITIONS...FLOODING IS NOT ANTICIPATED. ENSURE STORM DRAINS ARE CLEARED OF DEBRIS TO ALLOW FOR ADEQUATE DRAINAGE. STAY TUNED TO LOCAL TV...RADIO AND NOAA WEATHER RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THIS BUSY WEATHER DAY. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1234 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG MAGNOLIA 31.15N 90.46W
05/29/2005 PIKE MS EMERGENCY MNGR
REPORTED TREES DOWN IN AND NORTH OF MAGNOLIA.
&&
RICKSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1257 PM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>070-MSZ068>070-080-291815- AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA- EAST FELICIANA LA-HANCOCK MS-IBERVILLE LA-LIVINGSTON LA- LOWER JEFFERSON LA-LOWER LAFOURCHE LA-LOWER PLAQUEMINES LA- LOWER ST. BERNARD LA-LOWER TERREBONNE LA-ORLEANS LA-PIKE MS- POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA- ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA- UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA- UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA- WEST BATON ROUGE LA-WEST FELICIANA LA-WILKINSON MS- 1257 PM CDT SUN MAY 29 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 347 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST LOUISIANA AND SOUTWEST MISSISSIPPI HAS BEEN CANCELLED. THE FOLLOWING PARISHES IN LOUISIANA ARE NO LONGER IN THE WATCH... POINTE COUPEE...WEST FELICIANA...EAST FELICIANA...ST HELENA...TANGIPAHOA...ST TAMMANY...LIVINGSTON...EAST BATON ROUGE...WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSUMPTION...ST JAMES...ST JOHN THE BAPTIST...ST CHARLES...JEFFERSON...ORLEANS...ST BERNARD...PLAQUEMINES...TERREBONNE AND LAFOURCHE. IN MISSISSIPPI...THE FOLLOWING COUNTIES ARE NO LONGER IN THE WATCH... WILKINSON...AMITE AND PIKE. HANCOCK COUNTY MISSISSIPPI REMAINS IN WATCH NUMBER 347 UNTIL 4 PM BUT WILL LIKELY BE CANCELLED IN THE NEXT HOUR. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 159 PM CDT SUN MAY 29 2005 MSZ080-291900- HANCOCK MS- 159 PM CDT SUN MAY 29 2005 SEVERE THUNDERSTORM WATCH NUMBER 347 IS NO LONGER IN EFFECT FOR HANCOCK COUNTY MISSISSIPPI. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>065-MSZ077-080-292200- ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA- HANCOCK MS-IBERVILLE LA-LIVINGSTON LA-ORLEANS LA-PEARL RIVER MS- POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA- ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA- UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA- UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA- WEST BATON ROUGE LA-WEST FELICIANA LA- 254 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS DEVELOP ONCE AGAIN ACROSS THE AREA... A VERY UNSTABLE AND UNSETTLED AIRMASS IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE APPROACHING THE AREA FROM THE TEXAS COAST CONTINUES TO PRODUCE NEW THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AT 254 PM CDT...RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING FROM LIVONIA TO BATON ROUGE TO NEAR NEW ORLEANS. OTHERS WERE RAPIDLY DEVELOPING FROM MANDEVILLE TO CENTRAL HANCOCK COUNTY MISSISSIPPI. MEANWHILE...SATELLITE IMAGERY INDICATED A DISTINCTIVE UPPER LEVEL LOW PRESSURE SYSTEM MOVING ALONG THE TEXAS COASTAL PLAINS NEAR VICTORIA TEXAS. THIS SYSTEM WILL MAKE CONDITIONS FAVORABLE FOR HEAVY RAINS AND STRONG THUNDERSTORMS TO CONTINUE THROUGHOUT THE NIGHT AND INTO MEMORIAL DAY. IN THE SHORT-TERM EXPECT BRIEF HEAVY RAINS AND FREQUENT LIGHTNING FROM MOST OF THE STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH CAN BE GENERATED AND SMALL HAIL MAY ALSO FALL FROM SOME OF THE STRONGER STORMS. TOWARDS MIDNIGHT AND THROUGH DAYBREAK MONDAY...SOME OF THE STORMS MAY ONCE AGAIN BECOME SEVERE WITH LARGER HAIL AND DESTRUCTIVE WINDS. RAINFALL MAY PERSIST CONSIDERABLY LONGER AND POSE A MINOR FLOOD THREAT FROM TRAINING EFFECTS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE REMAINDER OF THIS AFTERNOON AND DURING THE OVERNIGHT HOURS. 24
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
A weak tornado touched down briefly causing no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyThe tornado archive for Mississippi, 2005Warnings in Mississippi, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451526.